Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 6, NWS Eureka, CA

October 25, 2007

NWS Eureka, CA issued this high surf advisory at Oct 25, 2007, 7:26 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2007, 7:26 PM PDT (02:26 UTC)
Expired
Oct 26, 2007, 4:01 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WHUS46 KEKA 260226
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
726 PM PDT THU OCT 25 2007

...HAZARDOUS SURF CONDITIONS TO AFFECT THE NORTHERN CALIFORNIA
COAST TONIGHT THROUGH EARLY FRIDAY MORNING...


CAZ001-002-261200-
/O.NEW.KEKA.SU.Y.0006.071026T0226Z-071026T1200Z/
REDWOOD COAST-MENDOCINO COAST-
726 PM PDT THU OCT 25 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY.

LARGE SURF WILL CONTINUE TO AFFECT THE REDWOOD AND MENDOCINO
COASTLINES THROUGH EARLY FRIDAY MORNING AS STRONG NORTH WIND OVER THE
WATERS CREATES WAVES UP TO 20 FEET IN HEIGHT. THE LARGEST WAVES
WILL BE IN THE VICINITY OF HUMBOLDT BAY AND SOUTH TO NEAR FORT
BRAGG. THE RELATIVELY SHORT PERIOD SWELL WILL PRODUCE BREAKERS UP
TO AROUND 18 FEET IN THE SURF ZONE. AS THE WIND BEGINS TO DIMINISH
ON FRIDAY...WAVE HEIGHT WILL ALSO DECREASE THROUGH THE WEEKEND.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CILIBERTI
1 follow-up statement
000 
WHUS46 KEKA 261101
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
401 AM PDT FRI OCT 26 2007


CAZ001-002-261215-
/O.CAN.KEKA.SU.Y.0006.000000T0000Z-071026T1200Z/
REDWOOD COAST-MENDOCINO COAST-
401 AM PDT FRI OCT 26 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE HIGH
SURF ADVISORY. 

NORTHERLY SWELL HAS SUBSIDED TO 14 TO 16 FEET. WAVES OVER THE
COASTAL WATERS WILL CONTINUE TO REMAIN VERY STEEP AND HAZARDOUS
THROUGH EARLY THIS MORNING. SEAS ARE EXPECTED TO SUBSIDE THIS
AFTERNOON AND EVENING...AS STRONG GALE FORCE NORTHERLY WINDS
COME TO AN END. 

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Oct 25, 3:38 PM PDT, 3 hours 48 minutes earlier.

Area forecast discussion, Oct 25, 3:38 PM PDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
338 PM PDT THU OCT 25 2007

.SYNOPSIS...HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOWER
PRESSURE ALONG THE CALIFORNIA COAST WILL BE THE MAIN WEATHER
FEATURES OVER THE NEXT FEW DAYS. THESE TWO SYSTEMS WILL BRING BREEZY
CONDITIONS TO THE COAST THROUGH FRIDAY. MOSTLY SUNNY SKIES AND AN
OFFSHORE FLOW WILL CAUSE WARMER DAYTIME HIGHS THROUGH THE WEEKEND.

&&

.DISCUSSION...REMNANT HIGH CLOUDS ASSOCIATED WITH A DECAYING FRONTAL
BOUNDARY CONTINUED TO STREAM ACROSS THE REGION THIS AFTERNOON. AREAS
OF LOWER LEVEL CLOUDS DID LINGER ALONG THE COAST THIS AFTERNOON BUT
AT 22Z MOST OF IT WAS ON THE VERGE OF DISSIPATION LEAVING PARTLY
SUNNY SKIES ACROSS THE REGION.

BREEZY TO WINDY CONITIONS WERE FELT ALONG THE COAST AND ESPECIALLY
OVER THE COASTAL WATERS. A VERY ROBUST 1042 MB HIGH PRESSURE
CENTERED OVER THE NORTHEAST PACIFIC INTERACTED WITH LOWER PRESSURE
ALONG THE CALIFORNIA COAST TODAY WHICH RESULTED IN VERY STRONG WINDS
OVER THE COASTAL WATERS. GALE FORCE WINDS WERE IN FULL EFFECT ACROSS
THE WATERS AND BUILT STEEP AND HAZARDOUS SEAS ALONG WITH IT.

THE STRONG PRESSURE GRADIENT INDUCED BY THESE TWO SURFACE FEATURES
WILL RELAX THROUGH THE WEEKEND. AS THE HIGH WEAKENS AND THE LOW
PRESSURE TROUGH ALONG THE CALIFORNIA COAST MOVES OUT TOWARD SEA...IT
WILL ALLOW AN OFFSHORE FLOW TO DEVELOP STARTING FRIDAY AFTERNOON.
WINDS OUT OF THE EAST WILL BE GUSTY AT TIMES...PARTICULARLY OVER THE
RIDGETOPS. THIS DEVELOPING OFFSHORE FLOW PATTERN WILL BRING SUNNY
SKIES AND WARMER TEMPERATURES FRIDAY AND SATURDAY.

MODELS WERE ALSO INDICATING A CUTOFF LOW TO DEVELOP FRIDAY AND
SETTLE WELL OFFSHORE OF THE SOUTH CENTRAL CALIFORNIA COAST OVER THE
WEEKEND. AFTER THIS LOW WOBBLES AROUND THROUGH SUNDAY...IT WILL THEN
WEAKEN AND LIFT NORTHEAST AS IT GETS ABSORBED INTO THE NEXT INCOMING
TROUGH ON MONDAY. WONT REALLY FEEL THE EFFECTS OF THIS LOW LOCALLY
TIL ABOUT THE MIDDLE OF NEXT WEEK WHEN THE LOW GETS CLOSER TO THE
REGION. MODELS DO HAVE A DIFFICULT TIME WITH CUTOFFS AND WILL WILL
HOLD OFF ON SPECIFICS IN THE FORECAST AT THIS TIME...BUT PERHAPS A
FEW SHOWERS OVER THE REGION COULD BE POSSIBLE. A 10 PERCENT...OR
LESS..CHANCE OF PRECIPITATION CONTINUES IN THE FORECAST FOR THIS
TIME PERIOD. EL

&&

.AVIATION...THE TAIL END OF A WEAK FRONTAL BOUNDARY CONTINUES TO
PUSH EAST ACROSS NORTHWEST CALIFORNIA THIS AFTERNOON. BEHIND THE
FRONT...EXPECT CLEARING SKIES AND GUSTY NORTH WINDS UNTIL LATE
EVENING. WITH THE GUSTY WINDS...LIGHT TURBULENCE DURING DESCENT AND
CLIMB CAN BE EXPECTED. AN OFFSHORE FLOW DEVELOPING TONIGHT...VFR
CONDITIONS WILL LIKELY PREVAIL WITH PATCHY FOG IN THE INTERIOR
VALLEYS. KENNEDY

&&

.MARINE...THE NAM12 AND THE GFS WERE IN GOOD AGREEMENT WITH WINDS 35
TO 45 KNOTS OVER THE COASTAL WATERS. DID CONTINUE TO INDICATE LOCAL
OR OCCASIONAL GUSTS TO 50 KTS IN THE OUTER WATERS. THESE GUSTS WILL
BE NEAR THE WESTERN BOUNDARY OF THE OUTER WATERS. SWAN/HANSON PLOTS
CONTINUE TO SHOW WIND WAVES AND SWELL WITH SIMILAR VECTORS FOR THE
WATERS TONIGHT INTO FRIDAY MORNING. THUS WILL AGAIN INDICATE
COMBINED SEAS WORDING FOR THE OUTER WATERS THROUGH FRIDAY AND THE
INNER WATERS FOR TONIGHT. HANSON PLOTS FOR THE INNER WATERS DID
INDICATE DISTINGUISHABLE WIND WAVE AND SWELL COMPONENTS ON FRIDAY SO
KEPT THE TWO COMPONENTS SEPARATED. THE WINDS WILL BEGIN TO SUBSIDE
AS THE STRONG HIGH OFF THE COAST OF WASHINGTON AND OREGON WILL
WEAKEN AND SHIFT TO THE SOUTHWEST ON FRIDAY. THIS WILL WEAKEN THE
PRESSURE GRADIENT AND THE WINDS IN THE INNER WATERS WILL SUBSIDE
FRIDAY AFTERNOON AND FRIDAY NIGHT IN THE OUTER WATERS. LIGHT WINDS
EXPECTED OVER THE WEEKEND WITH THE WEAK PRESSURE GRADIENT. KENNEDY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING AND HAZARDOUS SEAS
WARNING IN EFFECT FROM PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.